Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 65, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 19, 2016, 10:44 PM EST. It took effect at Nov 20, 2016, 1:00 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 10:44 PM EST (03:44 UTC)
- In effect from
- Nov 20, 2016, 1:00 AM EST
- Expired
- Nov 21, 2016, 11:00 AM EST
- In force
- 34 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
504 WHUS73 KIWX 200344 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 PM EST SAT NOV 19 2016 LMZ043-046-201145- /O.CON.KIWX.GL.W.0013.000000T0000Z-161120T0600Z/ /O.NEW.KIWX.SC.Y.0065.161120T0600Z-161120T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 PM EST SAT NOV 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. * WINDS: NORTHWEST WIND TO 30 KNOTS DECREASING TO 15 TO 25 KNOTS DURING THE DAY SUNDAY. GUSTS UP TO 35 KNOTS. * WAVES: WAVES 8 TO 14 FEET DECREASING TO 6 TO 10 FEET DURING THE DAY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
706 WHUS73 KIWX 200908 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 AM EST SUN NOV 20 2016 LMZ043-046-201715- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-161121T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 408 AM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS: NORTHWEST WIND 15 TO 25 KNOTS TODAY. GUSTS TO 30 KNOTS THIS MORNING. NORTHWEST WINDS DECREASING TO 10 TO 15 KNOTS TONIGHT. * WAVES: WAVES 5 TO 8 FEET TODAY DECREASING TO 3 TO 5 FEET TONIGHT AND 2 TO 4 FEET EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
666 WHUS73 KIWX 201551 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EST SUN NOV 20 2016 LMZ043-046-210000- /O.CON.KIWX.SC.Y.0065.000000T0000Z-161121T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. * WINDS: NORTHWEST WIND 15 TO 20 KNOTS TODAY. GUSTS TO 25 KNOTS THIS MORNING. NORTHWEST WINDS DECREASING TO 10 TO 15 KNOTS TONIGHT. * WAVES: WAVES 4 TO 7 FEET TODAY DECREASING TO 3 TO 6 FEET TONIGHT AND 2 TO 4 FEET EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
226 WHUS73 KIWX 202055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EST SUN NOV 20 2016 LMZ043-046-210500- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-161121T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST MONDAY. * WINDS: NORTHWEST WIND 10 TO 20 KNOTS TONIGHT. DECREASING TO 5 TO 15 KNOTS ON MONDAY. * WAVES: WAVES 3 TO 6 FEET TONIGHT DECREASING TO 3 TO 5 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
758 WHUS73 KIWX 210334 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 PM EST SUN NOV 20 2016 LMZ043-046-211145- /O.CON.KIWX.SC.Y.0065.000000T0000Z-161121T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 PM EST SUN NOV 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. * WINDS: NORTHWEST WIND 10 TO 15 KNOTS TONIGHT. DECREASING TO 5 TO 15 KNOTS ON MONDAY. * WAVES: WAVES 3 TO 5 FEET BEFORE NOON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
942 WHUS73 KIWX 210907 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 AM EST MON NOV 21 2016 LMZ043-046-211600- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-161121T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 AM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: NORTH WIND 5 TO 15 KNOTS. * WAVES: WAVES 3 TO 5 FEET THIS MORNING...DECREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
195 WHUS73 KIWX 211556 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EST MON NOV 21 2016 LMZ043-046-211700- /O.EXP.KIWX.SC.Y.0065.000000T0000Z-161121T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 AM EST MON NOV 21 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 6:55 PM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 19, 6:55 PM EST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 655 PM EST Sat Nov 19 2016 .SYNOPSIS... Issued at 639 PM EST Sat Nov 19 2016 Lake effect snow showers continue to diminish through the overnight as the energy moves away from the region and drier air comes in. Winds will remain gusty, but will be weaker than during the day today. Drier weather is around for Sunday, but some clouds will still remain. High temperatures will be in the 30s on Sunday, but highs will continue to rise through Tuesday. Next chance of rain is Tuesday night into Wednesday. && .SHORT TERM...(This Evening through Sunday) Issued at 255 PM EST Sat Nov 19 2016 Dry air entrainment was starting to eat away at the snow showers over the lake. However, still substantial delta T values should persist overnight with values near or above 20C, so some snow shower activity should continue. Inversion heights will fall early Sunday, with the entire cloud layer close to being all above -10C. Have kept all snow for now, but can't rule out brief patchy drizzle or freezing drizzle. It appears roads were just wet due mostly to recent very warm conditions, so no travel difficulties are expected. Some light snow accumulations are possible on mainly grassy areas tonight. Any remaining show showers should end Sunday, but conditions will remain cool. && .LONG TERM...(Sunday Night through Saturday) Issued at 255 PM EST Sat Nov 19 2016 Temperatures will be near normal for most of the upcoming week as the strong storm system lifts northeast. Lows should be in the mid 20s to upper 30s with highs mainly in the 40s. Another system will bring rain and possibly a rain/snow mix to the area during the middle of the week, but it doesn't look like there will be any major impacts at this time. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 639 PM EST Sat Nov 19 2016 Lake effect snow showers continuing to diminish as low to mid level moisture and forcing moves away from the region and drier air begins to poke in. KANQ had Alternate Minimum criteria from the snow band, but that looks to continue to erode from dry air entrainment and nocturnal inversion creation. Thus am keeping VFR VIS and CIGS conditions overnight, but CIGS could reach into MVFR territory as winds turn more northerly especially if the entrainment of dry air isn't quick enough. In addition, any remnant snow showers will struggle to accumulate as a result of the warmer pavement. Helping to keep the clouds around the region through Sunday, the low level jet will continue to allow for gusty winds in the upper 10s of kts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 1 AM EST Sunday for LMZ043-046. && SYNOPSIS...Roller SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 19, 3:58 AM EST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EST SAT NOV 19 2016 INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-200900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...PLYMOUTH...BREMEN...CULVER... WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY... TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES... BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS... BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER... EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE... CONTINENTAL...PANDORA 358 AM EST SAT NOV 19 2016 /258 AM CST SAT NOV 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS WILL GUST UP TO 45 MPH TODAY. LAKE EFFECT SNOW SHOWERS...MIXED WITH RAIN AT TIMES...WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS MORNING AND CONTINUE THROUGH THIS EVENING. LIGHT ACCUMULATIONS WILL BE POSSIBLE ON MAINLY GRASSY AND ELEVATED SURFACES BY THIS AFTERNOON AND EARLY EVENING. A FEW SLICK SPOTS WILL BE POSSIBLE ON ROADWAYS BY THIS EVENING AS TEMPERATURES DIP NEAR FREEZING. HEAVIER SNOW SHOWERS MAY PRODUCE BRIEF VISIBILITY RESTRICTIONS TO LESS THAN A HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012-013-015-020-022>027-032>034-OHZ024-025-200900- STARKE-PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...ROCHESTER...AKRON... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK... VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 358 AM EST SAT NOV 19 2016 /258 AM CST SAT NOV 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS WILL GUST UP TO 45 MPH TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-200900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS HAZARDOUS FOR SMALL CRAFT WILL PERSIST INTO SUNDAY AND SUNDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.